Alert archive / Alabama / Special Marine Warnings in 2017

Special Marine Warning 13, NWS Mobile, AL

January 2, 2017

NWS Mobile, AL issued this special marine warning at Jan 2, 2017, 3:11 PM CST. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 2, 2017, 3:11 PM CST (21:11 UTC)
Expired
Jan 2, 2017, 4:00 PM CST
In force
49 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Mobile radar (KMOB), 106 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2017-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2017-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1261 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

849 
WHUS54 KMOB 022111
SMWMOB
GMZ633-634-650-655-670-675-022200-
/O.NEW.KMOB.MA.W.0013.170102T2111Z-170102T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOBILE AL
311 PM CST MON JAN 2 2017

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
  COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...
  PENSACOLA BAY AREA...
  PERDIDO BAY AREA...
  WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
  WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM...

* UNTIL 400 PM CST
    		
* AT 310 PM CST...STRONG THUNDERSTORMS CAPABLE OF PRODUCING
  WATERSPOUTS WERE LOCATED ALONG A LINE EXTENDING FROM 10 NM
  NORTHWEST OF ESCAMBIA BAY BRIDGE TO 20 NM SOUTH OF GULF SHORES
  BEACH...MOVING EAST AT 40 KNOTS.

  HAZARD...WATERSPOUTS AND WIND GUSTS 34 KNOTS OR GREATER. 

  SOURCE...RADAR INDICATED. 

  IMPACT...WATERSPOUTS CAN QUICKLY FORM AND CAPSIZE BOATS...DAMAGE 
           VESSELS AND OIL RIGS.  MAKE SURE ALL ON BOARD ARE IN A 
           SECURE LOCATION. EXPECT WIND GUSTS IN EXCESS OF 34 
           KNOTS...SUDDENLY HIGHER WAVES...FREQUENT LIGHTNING...AND 
           HEAVY DOWNPOURS.  MAKE SURE ALL ON BOARD ARE WEARING LIFE 
           JACKETS. 

* LOCATIONS IMPACTED INCLUDE...
  ORISKANY REEF...BLACKWATER BAY BRIDGE...NAVARRE BEACH...EAST BAY...
  PENSACOLA BAY...GARCON POINT BRIDGE...PENSACOLA PASS...FORT
  PICKENS...BIG LAGOON AND WEST SANTA ROSA SOUND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR SOUTHWESTERN
ALABAMA...AND NORTHWESTERN FLORIDA.

LAT...LON 3066 8695 3051 8697 3044 8684 3043 8676
      2995 8697 2982 8770 3051 8741 3044 8730
      3038 8740 3036 8739 3042 8723 3048 8724
      3049 8719 3054 8726 3063 8729 3063 8720
      3055 8706 3061 8709 3068 8700
TIME...MOT...LOC 2110Z 252DEG 39KT 3060 8733 2991 8762 

WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS

$$
1 follow-up statement
560 
FZUS74 KMOB 022150
MWSMOB

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CST MON JAN 2 2017

GMZ633-022159-
/O.CAN.KMOB.MA.W.0013.000000T0000Z-170102T2200Z/
350 PM CST MON JAN 2 2017

...THE SPECIAL MARINE WARNING IS CANCELLED...

THE AFFECTED AREAS WERE...
PERDIDO BAY AREA...

THE THUNDERSTORMS HAVE WEAKENED THUS THE WARNING HAS BEEN CANCELLED.
ALTHOUGH THE STORMS HAVE WEAKENED...ADDITIONAL SPECIAL MARINE
WARNINGS MAY BE NECESSARY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR NORTHWESTERN
FLORIDA.

LAT...LON 3066 8695 3062 8698 3058 8696 3051 8697
      3044 8684 3043 8676 2998 8696 2995 8754
      3023 8741 3042 8723 3048 8724 3049 8719
      3054 8726 3063 8728 3063 8720 3055 8706
      3061 8709 3068 8700
TIME...MOT...LOC 2149Z 240DEG 34KT 3059 8712 2990 8741 

$$

GMZ634-650-655-670-675-022200-
/O.CON.KMOB.MA.W.0013.000000T0000Z-170102T2200Z/
350 PM CST MON JAN 2 2017

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 400 PM CST...

FOR THE FOLLOWING AREAS...
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...
PENSACOLA BAY AREA...
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM...
    		
AT 349 PM CST...STRONG THUNDERSTORMS CAPABLE OF PRODUCING WATERSPOUTS
WAS LOCATED ALONG A LINE EXTENDING FROM NEAR ESCAMBIA BAY BRIDGE TO
22 NM WEST OF ORISKANY REEF...MOVING NORTHEAST AT 35 KNOTS.

A NEW SPECIAL MARINE WARNING WILL BE ISSUED SOON FOR THIS AREA.

HAZARD...WATERSPOUTS AND WIND GUSTS 34 KNOTS OR GREATER. 

SOURCE...RADAR INDICATED. 

IMPACT...WATERSPOUTS CAN QUICKLY FORM AND CAPSIZE BOATS...DAMAGE 
         VESSELS AND OIL RIGS.  MAKE SURE ALL ON BOARD ARE IN A 
         SECURE LOCATION. EXPECT WIND GUSTS IN EXCESS OF 34 
         KNOTS...SUDDENLY HIGHER WAVES...FREQUENT LIGHTNING...AND 
         HEAVY DOWNPOURS.  MAKE SURE ALL ON BOARD ARE WEARING LIFE 
         JACKETS. 

LOCATIONS IMPACTED INCLUDE...
ORISKANY REEF...BLACKWATER BAY BRIDGE...NAVARRE BEACH...EAST BAY...
PENSACOLA BAY...GARCON POINT BRIDGE...PENSACOLA PASS...FORT
PICKENS...WEST SANTA ROSA SOUND AND PENSACOLA BEACH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR NORTHWESTERN
FLORIDA.

LAT...LON 3066 8695 3062 8698 3058 8696 3051 8697
      3044 8684 3043 8676 2998 8696 2995 8754
      3023 8741 3042 8723 3048 8724 3049 8719
      3054 8726 3063 8728 3063 8720 3055 8706
      3061 8709 3068 8700
TIME...MOT...LOC 2149Z 240DEG 34KT 3059 8712 2990 8741 

WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS

$$

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jan 2, 12:12 PM CST, 2 hours 59 minutes earlier.

Area forecast discussion, Jan 2, 12:12 PM CST, 2 hours 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1212 PM CST Mon Jan 2 2017

.DISCUSSION...See updated information for land areas below.

&&

.UPDATE...Have updated products for the issuance of Tornado Watch
number 3 in effect until 8 PM this evening. We expect showers and
thunderstorms to continue to increase across the region through the
afternoon hours ahead of an approaching line of thunderstorms. Some
severe storms are possible through the afternoon as the atmosphere
becomes increasingly unstable as a warm front moves northward. All
modes of severe weather are possible. Tonight, a line of
thunderstorms will move eastward across the area with more severe
thunderstorms possible. Heavy rainfall remains a threat and have
expanded the Flash Flood Watch to cover the remainder of the area
through midnight tonight./13

&&

.PREV DISCUSSION... /issued 1141 AM CST Mon Jan 2 2017/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
18Z issuance...Current IFR levels lift to generally MVFR this
afternoon as southerly winds increase and become gusty. Showers and
thunderstorms...some potentially severe...expected across the
forecast area today into this evening ahead of an approaching front.
Strong erratic winds, lightning, and IFR cigs/visbys possible within
and immediately surrounding storms. Winds shift to northwesterly and
fog develops late tonight in the wake of the frontal passage,
dropping cigs/visbys to LIFR and perhaps locally VLIFR levels. /49

PREV DISCUSSION... /issued 530 AM CST Mon Jan 2 2017/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...Current general MVFR level CIGS/VISBYS outside of the
precip will be maintained through the day. Local drops to IFR levels
likely in the heavier rains today into tonight, then fog later
tonight.

/16

PREV DISCUSSION... /issued 458 AM CST Mon Jan 2 2017/

NEAR TERM /Now Through Monday night/...A stream of shortwaves
continues to approach and move over the fa today through tonight.
The first is moving over the Lower Mississippi River Valley attm.
This shortwave has not been resolved by the guidance, yet there is an
increase in precip development over the FA and points just west. With
this first shortwave in mind (a stronger shortwave is starting to
move across the Southern Plains attm), the FA will see an increase in
mainly rain coverage through the morning hours. Adjusting the model
sounding for the added support of this first shortwave, some tsra
will be mixing in with the isentropic upglide shra. As afternoon
approaches, the stronger shortwave to the west will start to move
over the Lower Mississippi Rover Valley. As the second shortwave
moves over the Plains, then Mississippi River, it develops a surface
low over the plains, taking it northeast across the Mid Mississippi
River Valley and Tenn River Valley Today through tonight. With added
upper support, along with increasing low level flow from the
deepening surface low over the plains, the convection over the FA and
surrounding areas become stronger as it becomes more surface base FA
wide. With 0-3km MU-Capes rising into the 1000-1500 j/kg range, along
with 0-3km Helicities between 200-300 m^2/s^2, isolated strong to
severe storms are expected to mix in this afternoon, maybe into the
evening hours (will have to play this by ear). Also, with the
possibility of training tsra streaming north, low FFG values over the
southern half of the FA (1.5" or less), and saturated soils from the
previous days rains, a chance of flooding is again possible, both
flash flooding and increased river flooding south of Highway 84. Have
extended the current FFA east, but did trim off several northwestern
counties.

As the forecast moves into the evening hours, with the surface low
moving away to the north, guidance is consistent in bringing in
dryer (read most stable) air over the fa from the southwest,
shifting best precip coverage to the east. Also, with decreasing
cloud cover, and decreasing winds, am expecting cooler overnight
temps, mainly over western portions for the fa.

For the forecast, am expecting highs today to rise into the mid 70s.
For tonight, lows ranging from the upper 50s west to mid 60s east
are expected. /16

SHORT TERM /Tuesday Through Wednesday night/...Zonal flow aloft will
reside over the region through the short term as the upper shortwave
over Georgia/South Carolina lifts northeast over the western
Atlantic, and another upper shortwave over south central Canada and
the northern plains moves east over the Great Lakes region and
northeast conus. By midweek, an elongated upper shortwave will form
over the northern plains and northern Rockies and begin to move south
Wednesday night. The surface low across the Ohio River valley Tuesday
morning will continue to move east-northeast, reaching Long Island by
midnight. The low will then take a turn to the northeast, reaching
extreme southeast Canada by late Wednesday afternoon. A reinforcing
cold front approaching the region from the north Tuesday night will
move south through the forecast area Wednesday morning, followed by
surface high pressure building into the region. A few sprinkles may
accompany the passage of the cold front as colder air filters in from
the north, otherwise it will be dry through the short term.

High temperatures Tuesday will range from 71 to 75 degrees. Low
temperatures Tuesday night will range from 47 to 52 degrees along and
west of I-65, and from 52 to 57 degrees to the east. Highs
on Wednesday will range from 57 to 64 degrees along and west of
I-65, and from 64 to 68 degrees to the east. Cooler temperatures are
expected Wednesday night, ranging from 35 to 42 degrees inland areas,
and from 42 to 47 degrees across the coastal sections. /22

LONG TERM /Thursday Through Sunday/...Zonal flow aloft will continue
over the region through Thursday evening as the elongated upper
shortwave extending from the northern Great lakes to northern
California begins to swing southeastward. This shortwave will
eventually carve out a large broad upper trough from the Rockies to
the east coast by the weekend, with the base reaching all the way to
the northern Gulf of Mexico. The GFS and ECMWF models continue to
resolve the low level features radically late in the week. The GFS
builds a strong surface high pressure area across the eastern conus
and as far south as the southern Gulf waters by Friday morning, while
the ECMWF keeps the surface high primarily across the southern
plains, with an inverted surface trough forming from the western Gulf
to Georgia, followed by high pressure eventually building into the
region over the weekend. Now the 06z GFS just got interesting as it
develops a tight surface low pressure area over southwest Alabama by
late Friday night, followed by high pressure building into the
region over the weekend. For now have maintained isolated to low-end
scattered showers Friday through Saturday morning. Will need to
monitor for a possible rain-snow mix precipitation type late Friday
night into early Saturday morning across our northern zones if the
cold air remains entrenched across the area, and precipitation
develops.

Temperatures will trend colder through the long term, with highs on
Thursday in the low to mid 50s lowering into the mid 40 to lower 50s
Friday and over the weekend. Lows will be in the 30s each night,
except for the lower 40s along the coast. /22

MARINE...A surface low developing over the Southern Plains, then
heading northeast will bring moderate to strong onshore flow later
today into Tuesday, then decrease. Upper energy digging south over
the Northern Plains through Great Lakes regions will push a strong
surface front across the fa  Wednesday into Wednesday night, bringing
strong offshore flow to area coastal waters. The flow remains
offshore into the weekend, with guidance advertising a second re-
enforcing crossing the fa either late Thursday into Thursday
night(GFS) or Friday into Friday night(ECMWF). With the GFS well
ahead of the ECMWF, and advertising another upper system approaching
the fa Friday night into Saturday, a return of onshore flow is
advertised with a surface system crossing the FA Saturday. Current
forecast is based more on the ECMWF solution. /16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch until midnight CST tonight for ALZ051>060-
     261>266.

     High Rip Current Risk through late tonight for ALZ265-266.

FL...Flash Flood Watch until midnight CST tonight for FLZ201>206.

     High Rip Current Risk through late tonight for FLZ202-204-206.

MS...Flash Flood Watch until midnight CST tonight for MSZ067-075-076-
     078-079.

GM...Small Craft Advisory until 6 AM CST Tuesday for GMZ630>635-650-
     655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jan 2, 6:23 AM CST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
623 AM CST MON JAN 2 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-031230-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
623 AM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE STORMS ARE EXPECTED TODAY...MAINLY THIS AFTERNOON
INTO THE EVENING. WINDS GUSTING TO 70 MPH IS THE PRIMARY
THREAT...THOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT.

RAIN FROM THE PREVIOUS DAYS CREATING SATURATED SOILS...AND ANOTHER
GENERAL ONE TO TWO INCHES OF RAIN...AND LOCALLY HIGH AMOUNTS OF THREE
INCHES POSSIBLE TODAY INTO THIS EVENING. LOCALIZED FLOODING OF ROADS
ALONG WITH RAPID RISES IN RIVERS ARE POSSIBLE...MAINLY SOUTH OF
HIGHWAY 84.

STRONG ONSHORE FLOW WILL DEVELOP TODAY...CREATING A HIGH RISK OF
DANGEROUS RIP CURRENTS TODAY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SUNDAY.

GMZ630>635-650-655-670-675-031230-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
623 AM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

STRONG ONSHORE FLOW WILL DEVELOP TODAY AS A SYSTEM APPROACHES THE
AREA. THIS WILL CREATE DANGEROUS CONDITIONS FOR SMALL CRAFT LASTING
INTO TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG ONSHORE FLOW WILL EASE TUESDAY...THOUGH SMALL CRAFT ARE URGED
TO EXERCISE CAUTION INTO TUESDAY NIGHT. A STRONG FRONT WILL CROSS
THE AREA THURSDAY NIGHT...CREATING A STRONG OFFSHORE FLOW FOR THE
COMING WEEKEND AND DANGEROUS CONDITIONS FOR SMALL CRAFT.

In the hours before

Special weather statement, Jan 2, 10:09 AM CST, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
1009 AM CST MON JAN 2 2017

MSZ075-076-079-021715-
Perry MS-Greene MS-George MS-
1009 AM CST MON JAN 2 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN GEORGE...CENTRAL GREENE AND SOUTHEASTERN PERRY COUNTIES
UNTIL 1115 AM CST...

At 1009 AM CST, the strong thunderstorm was located 7 miles south of
McLain, or 14 miles west of Lucedale, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Leakesville and McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3099 8895 3140 8864 3126 8844 3119 8844
      3088 8879
TIME...MOT...LOC 1609Z 218DEG 26KT 3100 8882
Special weather statement, Jan 2, 11:49 AM CST, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
1149 AM CST MON JAN 2 2017

MSZ078-079-021830-
Stone MS-George MS-
1149 AM CST MON JAN 2 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN GEORGE AND STONE COUNTIES UNTIL 1230 PM
CST...

At 1149 AM CST, the strong thunderstorms were located along a line
extending from 12 miles west of McHenry to near Kiln,and moving
northeast at 25 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Wiggins, Perkinston and McHenry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 800 PM CST for southeastern
Mississippi.

LAT...LON 3091 8934 3091 8887 3074 8887 3073 8889
      3068 8889 3068 8924 3065 8924 3065 8934
TIME...MOT...LOC 1749Z 241DEG 23KT 3073 8935 3046 8952
Special weather statement, Jan 2, 12:19 PM CST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
1219 PM CST MON JAN 2 2017

ALZ054-021900-
Wilcox AL-
1219 PM CST MON JAN 2 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN WILCOX COUNTY UNTIL 100 PM CST...

At 1218 PM CST, the strong thunderstorms were located along a line
extending from near Thomaston to near Consul to near Vineland,and
moving northeast at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Dannelly Reservoir.
Rural portions of extreme northern wilcox County

A tornado watch remains in effect until 800 PM CST for south central
Alabama.

LAT...LON 3225 8742 3224 8739 3220 8736 3220 8733
      3214 8728 3214 8725 3212 8726 3208 8719
      3205 8718 3202 8762 3213 8762 3213 8752
      3226 8752 3227 8745
TIME...MOT...LOC 1818Z 246DEG 20KT 3230 8760 3219 8757 3207 8767
Special weather statement, Jan 2, 1:54 PM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
154 PM CST MON JAN 2 2017

FLZ205-206-022045-
Okaloosa Inland FL-Okaloosa Coastal FL-
154 PM CST MON JAN 2 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN OKALOOSA COUNTY UNTIL 245 PM CST...

At 154 PM CST, the strong thunderstorm was located over Mary Esther,
moving northeast at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
Valparaiso, Mary Esther, Ocean City, Lake Lorraine, Shalimar, Cinco
Bayou and Eglin Air Force Base.

A tornado watch remains in effect until 800 PM CST for northwestern
Florida.

LAT...LON 3035 8685 3038 8682 3039 8680 3039 8682
      3071 8659 3071 8639 3046 8639 3047 8633
      3039 8638 3040 8639 3038 8640 3038 8650
      3029 8650 3029 8663
TIME...MOT...LOC 1954Z 217DEG 36KT 3038 8669
Special weather statement, Jan 2, 2:40 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
240 PM CST MON JAN 2 2017

ALZ057-058-022130-
Butler AL-Crenshaw AL-
240 PM CST MON JAN 2 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
CRENSHAW AND SOUTHEASTERN BUTLER COUNTIES UNTIL 330 PM CST...

At 240 PM CST, the strong thunderstorm was located 8 miles northwest
of Dozier, or 15 miles southwest of Luverne, moving northeast at 40
mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Luverne, Brantley, Rutledge, Glenwood and Petrey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 800 PM CST for south central
Alabama.

LAT...LON 3166 8616 3164 8616 3163 8618 3162 8618
      3161 8617 3156 8627 3152 8651 3166 8651
      3196 8640 3192 8618 3183 8618 3181 8620
      3179 8620 3179 8615 3166 8615
TIME...MOT...LOC 2040Z 209DEG 34KT 3158 8647

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 7:06 PM CSTAreal Flood AdvisoryMOBBaldwin, Mobile3 hr
Jan 1, 7:46 PM CSTAreal Flood AdvisoryMOBBaldwin, Conecuh, Escambia, Monroe3 hr
Jan 1, 8:10 PM CSTFlash Flood WarningMOBMobile6 hr
Jan 1, 11:08 PM CSTAreal Flood AdvisoryMOBBaldwin3 hr
Jan 2, 3:22 AM CSTSmall Craft AdvisoryMOB27 hr
Jan 2, 6:05 AM CSTRip Current StatementMOBBaldwin, Mobile24 hr
Jan 2, 10:51 AM CSTSevere Thunderstorm WarningMOBWashington54 min
Jan 2, 11:16 AM CSTTornado WarningMOBWashington26 min
Jan 2, 11:56 AM CSTSevere Thunderstorm WarningMOBClarke, Washington49 min
Jan 2, 12:05 PM CSTSpecial Marine WarningMOB55 min
Jan 2, 12:10 PM CSTFlash Flood Warning EmergencyMOBClarke, Conecuh, Monroe, Washington6 hr
Jan 2, 12:19 PM CSTSpecial Weather StatementMOBWilcox41 min
Jan 2, 12:27 PM CSTSevere Thunderstorm WarningMOBClarke, Conecuh, Monroe48 min
Jan 2, 12:51 PM CSTTornado WarningMOBWashington19 min
Jan 2, 12:57 PM CSTSpecial Marine WarningMOB63 min
Jan 2, 12:58 PM CSTSevere Thunderstorm WarningMOBClarke, Conecuh, Monroe, Wilcox47 min
Jan 2, 1:10 PM CSTSpecial Marine WarningMOB65 min
Jan 2, 1:27 PM CSTSpecial Marine WarningMOB48 min
Jan 2, 1:44 PM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe, Wilcox46 min
Jan 2, 1:52 PM CSTSpecial Marine WarningMOB38 min
Jan 2, 2:00 PM CSTSpecial Marine WarningMOB60 min
Jan 2, 2:02 PM CSTFlash Flood WarningMOBWashington6 hr
Jan 2, 2:11 PM CSTSpecial Marine WarningMOB64 min
Jan 2, 2:20 PM CSTSevere Thunderstorm WarningMOBBaldwin, Butler, Clarke, Conecuh, Covington, Escambia and 1 more40 min
Jan 2, 2:33 PM CSTTornado WarningMOBBaldwin48 min
Jan 2, 2:40 PM CSTSpecial Weather StatementMOBCrenshaw50 min
Jan 2, 2:47 PM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe43 min
Jan 2, 2:50 PM CSTTornado WarningMOBCrenshaw40 min
Jan 2, 2:51 PM CSTSpecial Marine WarningMOB54 min
Jan 2, 2:55 PM CSTFlash Flood WarningMOBButler, Conecuh, Covington, Crenshaw, Monroe, Wilcox6 hr
Jan 2, 3:03 PM CSTAreal Flood WarningMOBBaldwin, Clarke, Conecuh, Covington, Escambia, Mobile and 2 more24 hr
Jan 2, 3:07 PM CSTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington53 min
Jan 2, 3:13 PM CSTSevere Thunderstorm WarningMOBButler, Crenshaw19 min
Jan 2, 3:30 PM CSTSpecial Marine WarningMOB60 min
Jan 2, 3:37 PM CSTSpecial Marine WarningMOB68 min
Jan 2, 3:44 PM CSTSevere Thunderstorm WarningMOBMobile46 min
Jan 2, 3:53 PM CSTSpecial Marine WarningMOB2 hr
Jan 2, 3:59 PM CSTSevere Thunderstorm WarningMOBBaldwin, Choctaw, Clarke, Mobile, Monroe, Washington and 1 more61 min
Jan 2, 4:06 PM CSTSevere Thunderstorm WarningMOBButler, Crenshaw54 min
Jan 2, 4:18 PM CSTSpecial Marine WarningMOB42 min
Jan 2, 4:23 PM CSTSevere Thunderstorm WarningMOBBaldwin52 min
Jan 2, 4:29 PM CSTSevere Thunderstorm WarningMOBMobile31 min
Jan 2, 4:48 PM CSTFlash Flood WarningMOBBaldwin, Mobile6 hr
Jan 2, 4:55 PM CSTSevere Thunderstorm WarningMOBBaldwin, Butler, Clarke, Conecuh, Escambia, Mobile and 1 more65 min
Jan 2, 4:59 PM CSTSpecial Marine WarningMOB61 min
Jan 2, 5:35 PM CSTSpecial Weather StatementMOBButler40 min
Jan 2, 5:42 PM CSTSevere Thunderstorm WarningMOBBaldwin, Conecuh, Covington, Escambia, Monroe63 min
Jan 2, 5:56 PM CSTAreal Flood WarningMOBBaldwin, Butler, Clarke, Conecuh, Covington, Crenshaw and 5 more24 hr
Jan 2, 5:59 PM CSTSpecial Marine WarningMOB91 min
Jan 2, 1:54 PM CSTSpecial Weather StatementMOBOkaloosa51 min
Jan 2, 3:17 PM CSTSevere Thunderstorm WarningMOBEscambia, Okaloosa, Santa Rosa58 min
Jan 2, 4:15 PM CSTSevere Thunderstorm WarningMOBEscambia, Okaloosa, Santa Rosa45 min
Jan 2, 5:37 PM CSTSpecial Weather StatementMOBOkaloosa23 min
Jan 2, 10:09 AM CSTSpecial Weather StatementMOBGreene66 min
Jan 2, 10:12 AM CSTTornado WarningMOBGeorge, Greene48 min
Jan 2, 11:49 AM CSTSpecial Weather StatementMOBStone41 min
Jan 2, 12:02 PM CSTSevere Thunderstorm WarningMOBStone43 min

Nearby

Special Marine Warnings in Alabama, 2017Every special marine warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.